Alert archive / Maine / Wind Advisories in 2010
Wind Advisory 2, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Jan 28, 2010, 3:10 PM EST for 5 counties in Maine. It took effect at Jan 29, 2010, 6:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2010, 3:10 PM EST (20:10 UTC)
- In effect from
- Jan 29, 2010, 6:00 AM EST
- Expired
- Jan 29, 2010, 6:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 115 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
757 WWUS71 KCAR 282010 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 310 PM EST THU JAN 28 2010 ...WINDY CONDITIONS EXPECTED FRIDAY... .INTENSIFING LOW PRESSURE WILL MOVE INTO THE MARITIMES FRIDAY PRODUCING STRONG NORTHWEST WINDS ACROSS THE ADVISORY AREA. MEZ003-004-010-011-015-016-029-031-290430- /O.NEW.KCAR.WI.Y.0002.100129T1100Z-100129T2300Z/ NORTHERN SOMERSET-NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- COASTAL HANCOCK-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD...LINCOLN... HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... ELLSWORTH...BAR HARBOR...BLUE HILL...DOVER-FOXCROFT...MILO... GUILFORD 310 PM EST THU JAN 28 2010 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY... TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. && PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MIGNONE
4 follow-up statements
509 WWUS71 KCAR 290358 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1058 PM EST THU JAN 28 2010 ...WINDY CONDITIONS EXPECTED FRIDAY... .INTENSIFING LOW PRESSURE WILL MOVE INTO THE MARITIMES FRIDAY PRODUCING STRONG NORTHWEST WINDS ACROSS THE ADVISORY AREA. MEZ003-004-010-011-015-016-029-031-291200- /O.CON.KCAR.WI.Y.0002.100129T1100Z-100129T2300Z/ NORTHERN SOMERSET-NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- COASTAL HANCOCK-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD...LINCOLN... HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... ELLSWORTH...BAR HARBOR...BLUE HILL...DOVER-FOXCROFT...MILO... GUILFORD 1058 PM EST THU JAN 28 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY... TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. && PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
031 WWUS71 KCAR 291503 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1003 AM EST FRI JAN 29 2010 ...WINDY CONDITIONS EXPECTED FRIDAY... .INTENSIFING LOW PRESSURE WILL MOVE INTO THE MARITIMES FRIDAY PRODUCING STRONG NORTHWEST WINDS ACROSS THE ADVISORY AREA THROUGH THE REMAINDER OF THE DAY. MEZ003-004-010-011-015-016-029-031-292300- /O.CON.KCAR.WI.Y.0002.000000T0000Z-100129T2300Z/ NORTHERN SOMERSET-NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- COASTAL HANCOCK-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD...LINCOLN... HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... ELLSWORTH...BAR HARBOR...BLUE HILL...DOVER-FOXCROFT...MILO... GUILFORD 1003 AM EST FRI JAN 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH CAN BE THROUGH THE AFTERNOON. WINDS WILL DIMINISH SLIGHTLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR THE POSSIBILITY OF MINOR WIND DAMAGE TO SHRUBBERY... TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. && PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VJN
466 WWUS71 KCAR 291519 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1019 AM EST FRI JAN 29 2010 ...WINDY CONDITIONS EXPECTED FRIDAY... .INTENSIFING LOW PRESSURE WILL MOVE INTO THE MARITIMES FRIDAY PRODUCING STRONG NORTHWEST WINDS ACROSS THE ADVISORY AREA THROUGH THE REMAINDER OF THE DAY. MEZ005-017-030-292300- /O.EXA.KCAR.WI.Y.0002.000000T0000Z-100129T2300Z/ NORTHERN PENOBSCOT-CENTRAL WASHINGTON-COASTAL WASHINGTON- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS... PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS...CHERRYFIELD 1019 AM EST FRI JAN 29 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH CAN BE THROUGH THE AFTERNOON. MOTORISTS SHOULD BE ALERT FOR LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY OVER OPEN AND HIGHER TERRAIN. WINDS WILL DIMINISH SLIGHTLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR THE POSSIBILITY OF MINOR WIND DAMAGE TO SHRUBBERY... TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. && PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ003-004-010-011-015-016-029-031-292300- /O.CON.KCAR.WI.Y.0002.000000T0000Z-100129T2300Z/ NORTHERN SOMERSET-NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- COASTAL HANCOCK-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD...LINCOLN... HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... ELLSWORTH...BAR HARBOR...BLUE HILL...DOVER-FOXCROFT...MILO... GUILFORD 1019 AM EST FRI JAN 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH CAN BE THROUGH THE AFTERNOON. MOTORISTS SHOULD BE ALERT FOR LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY OVER OPEN AND HIGHER TERRAIN. WINDS WILL DIMINISH SLIGHTLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR THE POSSIBILITY OF MINOR WIND DAMAGE TO SHRUBBERY... TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. && PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VJN
481 WWUS71 KCAR 292254 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 554 PM EST FRI JAN 29 2010 MEZ003>005-010-011-015>017-029>031-300000- /O.EXP.KCAR.WI.Y.0002.000000T0000Z-100129T2300Z/ NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...GREENVILLE...MONSON...BLANCHARD...LINCOLN...HOWLAND... SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN...AMHERST... AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...DEBLOIS... GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON... ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS... CHERRYFIELD...DOVER-FOXCROFT...MILO...GUILFORD 554 PM EST FRI JAN 29 2010 ...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING. $$ FOSTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Jan 28, 2:35 PM EST, 35 minutes earlier.
Area forecast discussion, Jan 28, 2:35 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
235 PM EST THU JAN 28 2010
.SYNOPSIS...
LOW PRESSURE FROM THE GREAT LAKES INTENSIFY AS IT TRACKS ACROSS
THE REGION OVERNIGHT. THE LOW WILL MOVE INTO THE MARITIMES ON FRIDAY
AS GUSTY NORTHWEST WINDS USHER IN COLD ARCTIC AIR. HIGH PRESSURE WILL
BUILD INTO THE REGION SATURDAY INTO SUNDAY. ANOTHER COLD FRONT
FROM CENTRAL CANADA WILL APPROACH SUNDAY NIGHT AND CROSS THE
REGION ON MONDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
SURFACE LOW PRESSURE APPROACHES FROM THE WEST AND INTENSIFIES
ACROSS THE STATE THIS EVENING THEN MOVES NORTHEAST INTO THE
MARITIMES FRIDAY. AT THE SAME TIME UPPER LEVEL LOW PRESSURE PIVOTS
TO THE SOUTH OF THE SURFACE SYSTEM. A VERY COLD AIR MASS IS ALSO
MOVING IN AROUND THE BACK SIDE OF THE SURFACE LOW. EXPECT SNOW TO
BREAK OUT IN WARM ADVECTION AHEAD OF THE APPROACHING LOW GOING
INTO THIS EVENING. FRONTAL BANDING IS ALSO EXPECTED TO DEVELOP AS
THE COLDER AIR MASS MOVES IN. THIS WILL LIKELY PRODUCE A NARROW
BAND OF MODERATE SNOW THAT WILL MOVE ACROSS THE EASTERN PORTION OF
THE AREA BETWEEN 09Z AND 14Z. HAVE USED A BLEND OF THE LAST TWO
NAM AND GFS RUNS WITH A HEAVIER WEIGHT ON THE CURRENT RUN TO
GENERATE INITIAL QPF GRID. THEN HAVE ADJUSTED THIS TO BETTER FIT
THE AREA OF EXPECT BANDING. THE SNOW GRID WAS THEN GENERATED FROM
THE QPF GRID USING A 14:1 RATIO. WILL CONTINUE WITH WINTER WEATHER
ADVISORY FOR EASTERN ZONES UNDER THE ASSUMPTION THAT BANDING WILL
BE PROGRESS AND MOVE THRU TOO FAST FOR WARNING CRITERIA SNOW. FOR
WIND GRIDS HAVE INITIALIZED WITH NAM12 THEN MADE MANUAL
MODIFICATIONS. EXPECT GUSTS TO 40 MPH SO WILL ISSUE WIND ADVISORY
FOR AREA NOT COVERED BY WINTER WEATHER ADVISORY. FOR TEMPERATURE
AND DEW POINT HAVE USED SREF. FOR POP HAVE USED MODEL BLEND THEN
MODIFIED TO BETTER FIT EXPECTED BANDING AREA.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
MODELS INDICATE MOST OF THE DYNAMICS SUPPORTING BANDING OF
SNOWFALL FROM EARLIER IN THE DAY FRI WEAKEN OVR OUR FA AS THE
UPPER LOW EXITS E INTO THE MARITIMES...THE LOW-MID LVL THERMAL
GRADIENT WEAKENS AND ALSO MOVES NE INTO NEW BRUNSWICK AND LLVL
COLD ADVCN INCREASES OVR THE FA. SUBSEQUENTLY...WE BEGIN WITH CHC
SN SHWR POPS ACROSS NRN AND ERN PTNS OF THE FA FRI EVE AND
DIMINISH THEM TO FLURRIES OVR THIS AREA BY SAT MORN...WITH ANY
ADDITIONAL SN ACCUMULATION FRI NGT AN INCH OR LESS.
BRISK NW WINDS SHOULD THEN PROGRESS TO COVER THE ENTIRE FA FRI NGT
AS THE BACK SIDE GRADIENT OF THE EXITING DEEPENING MARITIMES SFC LOW
TRAVERSES OVR THE FA FROM QB...RESULTING IN AREAS OF BLOWING AND
DRIFTING SN THRU FRI EVE PARTICULARLY NRN AND ERN PTNS OF THE FA
WHICH IS SLATED TO RECEIVE THE MOST SNFL THRU FRI. WITH WINDS
SLACKENING SLIGHTLY LATE FRI NGT/ERL SAT MORN...BLOWING AND DRIFTING
SN SHOULD BE LESS OF AN ISSUE...HOWEVER WIND CHILLS MAY APCH WIND
CHILL ADV CRITERIA OVR SPCLY WRN PTNS OF THE FA LATE FRI NGT INTO
SAT MORN.
SAT SHOULD PTLY TO MSLY CLDY N AND MSLY SUNNY DOWNEAST AND CONT
BRISK AND COLD...WITH ANY FLURRIES N ENDING BY EVE. AFT A BRIEF CLRG
TREND SAT NGT...CLDS ASSOCIATED WITH WEAK LOW TO MID LVL WARM ADVCN
AND A S/WV FROM THE UPPER GREAT LKS WILL OVRSPRD THE FA ON SUN WITH
CHC SN SHWRS OVR WRN PTNS OF THE FA BY LATE SUN AFT.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
BOTH THE GFS AND ECMWF ARE IN GOOD GENERAL AGREEMENT AT THE START OF
THE LONG TERM. A WEAK LOW PRESS SYSTEM WILL BE TRACKING THROUGH
THE AREA. IT WILL BE SUPPORTED BY A DEEPENING SHORT WAVE MOVING
THROUGH SRN CANADA. A DEEPER LOW WILL BE WELL EAST OF THE AREA
OVER THE CANADIAN MARITIMES...AND A HIGH PRESS RIDGE WILL BE
BUILDING IN FROM THE CENTRAL U.S. BY 12Z MON THE LOW WILL BE EAST
OVR SRN NOVA SCOTIA. THE HIGH PRESS RIDGE WILL BE BUILT INTO WRN
ME...A NEW LOW WILL BE DEVELOPING OVR THE WRN PLAINS SUPPORTED BY
A OPEN WAVE AT 500MB AND A UPR LVL JET. BY 12Z TUE THE HIGH PRESS
RIDGE WILL BE BUILT OVR THE REGION. THE LOW IN THE WRN PLAINS WILL
TRACK EAST INTO THE NRN IL THE UPR LVL SUPPORT CONTINUES. BY 12Z
WED THE HIGH WILL BE BUILDING EAST OVR THE N ATLANTIC THE LOW WILL
CONTINUE TO MOVE EAST IN SRN LAKE HURON. A NEW LOW WILL DEVELOP
ALONG THE ERN SEABOARD E OF VA. THE LOW E OF VA WILL DEEPEN AND
MOVE NE INTO THE SRN GULF OF MAINE WATERS BY 00Z THUR THE ENERGY
FROM THE LOW THAT HAD TRACKED ACROSS THE GREAT LAKE APPEARS TO
TRANSFER TO THE NEW LOW MVG NE TOWARD THE SRN GULF OF MAINE. THE
SYSTEM SHOULD SAY SOUTH OF THE CWA...HOWEVER THE COASTAL WATERS
MAY BE AFFECTED AS IT TRACKS NE. BY 18Z THURS THE LOW WILL BE WELL
EAST OF THE AREA AND HIGH PRESS WILL RIDGE ACROSS THE AREA. THE
HIGH PRESS RIDGE WILL REMAIN IN PLACE THROUGH THE END OF THE
PERIOD.
LOADED GMOS THROUGH THE PERIOD. MADE MINOR ADJUSTMENTS TO THE SKY
AND POP GRIDS TO BETTER SUPPORT ONE ANOTHER. LOADED NAWAVE4 FOR
SEAS THROUGH THE PERIOD. &&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: EXPECT IFR/MVFR CONDITIONS NEXT 24 HOURS.
SHORT TO LONG TERM: VFR CLGS AND VSBYS WITH SC CLD DECK AND SCT
SN SHWRS ANTICIPATED TO BEGIN THE FRI NGT PD...WITH BRIEF IFR
VSBYS POSSIBLE ACROSS THE NRN TAF SITES...THEN BECMG VFR BY SAT
MORN SPCLY DOWNEAST SITES. VFR SLATED SAT THRU SUN...XCPT PERHAPS
MVFR CLGS SAT MORN NRN TAF SITES.
&&
.MARINE...
NEAR TERM: HAVE USED A BLEND OF THE NAM12 AND GFS40 FOR WIND
GRIDS. FOR WAVES HAVE USED THE WNA/4 TO INITIALIZE THEN INCREASED
WAVE HEIGHTS AROUND 1 FOOT SINCE FORECAST WIND SPEED A LITTLE
HIGHER THAN WAVE MODEL WINDS.
SHORT TO LONG TERM: GALE CONDITIONS ARE ANTICIPATED TO CONT INTO FRI
EVE WITH THE BACKSIDE MSL PRES GRAD ASSOCIATED WITH THE DEPARTING
MARITIMES SFC LOW...BEFORE DIMINISHING TO SCA LATE FRI NGT. WINDS
AND THEN SEAS WILL SLOWLY DIMINISH TO BELOW SCA SAT INTO SAT EVE.
NO HDLNS ANTICIPATED ATTM LATE SAT NGT THRU SUN. USED WW3 FOR WV
HTS...ADJUSTED UPWARDS A FOOT OR TWO FOR TYPICAL COLD SEASON LOW
WV HT BIAS AND MSLY RAW OPNL GFS MODEL WINDS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 3 PM EST FRIDAY FOR MEZ001-002.
WIND ADVISORY FROM 6 AM TO 6 PM EST FRIDAY FOR MEZ003-004-010-
011-015-016-029-031.
WINTER WEATHER ADVISORY UNTIL 2 PM EST FRIDAY FOR MEZ005-006.
WINTER WEATHER ADVISORY UNTIL 1 PM EST FRIDAY FOR MEZ017-030-
032.
MARINE...GALE WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT EST FRIDAY
NIGHT FOR ANZ050>052.
&&
NEAR TERM...TM/VJN
SHORT TERM...VJN
LONG TERM...RN
AVIATION...TM
MARINE...TM/VJNHazardous weather outlook, Jan 28, 3:45 AM EST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 345 AM EST THU JAN 28 2010 MEZ001-002-005-006-290845- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT- SOUTHEAST AROOSTOOK- 345 AM EST THU JAN 28 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND NORTHERN MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ003-004-010-011-015-016-029-031-290845- NORTHERN SOMERSET-NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- COASTAL HANCOCK-SOUTHERN PISCATAQUIS- 345 AM EST THU JAN 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ017-030-032-290845- CENTRAL WASHINGTON-COASTAL WASHINGTON-NORTHERN WASHINGTON- 345 AM EST THU JAN 28 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-290845- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 345 AM EST THU JAN 28 2010 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:45 AM EST | Gale Warning | CAR | 50 hr | |
| Jan 28, 4:25 AM EST | Winter Weather Advisory | CAR | Aroostook, Penobscot, Washington | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.